Hail, Lincoln
- When
- June 4, 7:38 PM PST to 7:50 PM PST
- Where
- Lincoln County, 3 mi SE of Harrington to 5 mi ESE of Harrington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 47.449, -118.205
A severe thunderstorm 3-5 miles SE of Harrington resulted in hail damage and downed trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A severe thunderstorm 3-5 miles SE of Harrington resulted in hail damage and downed trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 4, 3:58 PM PST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 458 PM PDT MON JUN 4 2007 .SYNOPSIS...A COLD PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT BRINGING MUCH COOLER...SHOWERY AND BREEZY CONDITIONS TO THE INLAND NORTHWEST THROUGH THE MIDDLE OF THE WEEK. && UPDATED AVIATION DISCUSSION .DISCUSSION... ISSUED 226 PM MON... TONIGHT...A DEEP UPPER LEVEL PACIFIC TROUGH IS IN THE PROCESS OF MOVING INTO THE REGION THIS AFTERNOON. WHILE THE MAIN SURFACE COLD FRONT IS MOVING ONTO THE PACIFIC COAST...SATELLITE INDICATES OUTRIDING MID AND UPPER LEVEL FRONTS AND DISTURBANCES ARE PUSHING AHEAD OF THE SURFACE FRONT AND TRIGGERING A LINE OF THUNDERSTORMS OVER THE IDAHO PANHANDLE THIS AFTERNOON WHERE THINNER CLOUD COVER ALL DAY HAS ALLOWED SURFACE HEATING SUFFICIENT TO RELEASE SURFACE BASED CAPE. THE LIONS SHARE OF THE FORECAST AREA HAS EXPERIENCED TOO MUCH CLOUD COVER ALL DAY TO ALLOW SIGNIFICANT INSTABILITY TO BE RELEASED. THIS MAY CHANGE DURING THE EARLY EVENING AS VISIBLE SATELLITE SUGGESTS SIGNIFICANT THINNING OF THE CIRRUS FIELD UPSTREAM WITH THUNDERSTORMS NOTED IN THE YAKIMA/ELLENSBURG AREA. THUS FOR THIS EVENING MENTION OF THUNDERSTORMS WILL REMAIN IN ALL ZONES WITH THE ASSOCIATED THREAT OF SMALL HAIL AND GUSTY WINDS. DURING THE NIGHT THE SURFACE COLD FRONT WILL CROSS THE CASCADES AND SWEEP ACROSS THE FORECAST AREA. SIGNIFICANT PRECIPITABLE WATER INCREASE TO NEAR OR ABOVE 1 INCH WILL PROVIDE PLENTY OF MOISTURE FOR A PERIOD OF SHOWERS AND EVEN STRATIFORM RAIN ALONG THIS FRONTAL BOUNDARY OVERNIGHT IN THE DEEP BASIN...AND AROUND DAWN OVER THE EASTERN ZONES. RAINFALL TOTALS ON THE ORDER OF 1/4 TO 1/2 INCH WILL BE COMMON OVER THE EASTERN COLUMBIA BASIN AND IDAHO PANHANDLE BY THE TIME THIS FRONT EXITS INTO MONTANA LATE TUESDAY MORNING. TUESDAY THROUGH WEDNESDAY...A MAJOR CHANGE IN THE HOT AND DRY PERIOD OF THE PREVIOUS DAYS WILL BECOME APPARENT DURING THIS PERIOD. NAM AND GFS MODELS ARE IN GOOD AGREEMENT IN PLACING A DEEP UPPER LEVEL CLOSED LOW WITH COPIOUS WRAP-AROUND MOISTURE OVER THE FORECAST AREA THROUGH WEDNESDAY. THIS WILL PROVIDE WIDESPREAD SHOWER ACTIVITY AND DRAMATIC COOLING WITH THE POSSIBILITY OF MORE SNOW ON THE HIGHER PEAKS OF THE CASCADES BY TUESDAY NIGHT. HIGH TEMPERATURES TUESDAY AND WEDNESDAY WILL BE HEAVILY INFLUENCED BY CLOUD COVER AND PRECIPITATION SO EXACT SPOT TEMPERATURES REFLECTED IN FORECAST ARE BALLPARK ESTIMATES ONLY...BUT CONFIDENCE IS HIGH OF AN OVERALL COOLING TREND TO AT LEAST 10 TO 15 DEGREES BELOW CLIMATOLOGICAL NORMALS AS THE UPPER LOW DRAGS IN A COOL MARITIME AIR MASS. SURFACE CYCLOGENESIS TO THE LEE OF THE ROCKIES OVER MONTANA WILL ALLOW A SIGNIFICANT PRESSURE GRADIENT TO DEVELOP TUESDAY AND LAST WELL INTO WEDNESDAY FOR BREEZY AND GUSTY WINDS OVER MUCH OF THE FORECAST AREA. HYDRO NOTE...MINOR FLOODING CONTINUES AT STEHEKIN AS SNOW MELT RUNOFF CONTINUES TO SWELL THE RIVER. THIS SITUATION IS EXPECTED TO ABATE IN THE NEXT 24 HOURS AS FREEZING LEVELS FALL WITH THE INCOMING COOL PACIFIC STORM SYSTEM. FLOOD WARNING CONTINUES UNTIL RIVER DROPS BELOW FS. /FUGAZZI WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE EXHIBITING MODEST AGREEMENT THIS PERIOD WITH REGARD TO THE LONG-WAVE PATTERN EVOLUTION. WITH THE REGION IN A MEAN NW FLOW IN THE MID-LEVELS AT THE START OF THE PERIOD...A BROAD UPPER TROUGH CONTINUES TO TRANSLATE EAST WEDNESDAY NIGHT/THURSDAY. THEN WEAK RIDGING MOVES IN LATER THURSDAY INTO FRIDAY WITH A MORE WESTERLY FLOW...BEFORE ANOTHER TROUGH APPROACHES FOR THE END OF THE PERIOD. ON A MORE SYNOPTIC SCALE SCALE...LARGE-SCALE LAYER LIFT CONTINUES NEAR THE EASTERN CWA WEDNESDAY NIGHT AND THURSDAY. A FAIR AMOUNT DEEP WRAP AROUND MOISTURE IS ALSO INDICATED WEDNESDAY NIGHT THROUGH AT LEAST MID-THURSDAY... WITH A WEAK TROWAL FEATURE DROPPING THROUGH THE CWA. THESE FEATURES WILL KEEP A CHANCE FOR PRECIPITATION THROUGHOUT MOST THE CWA THROUGH THIS PERIOD. RELATIVELY COOL 850 TEMPS (AROUND 6-8 DEG C) AND 1000- 850 THICKNESS VALUES (AROUND 1350-1360 M) SUPPORT BELOW NORMAL TEMPS. THURSDAY THROUGH FRIDAY NIGHT THE WEAK RIDGING DEVELOPS FURTHER AND THE ATMOSPHERE DRIES OUT SOME. BUT THE FLOW NEVER REALLY BECOMES CLEAN DURING THE RIDGING PERIOD AS SEVERAL WEAK VORT MAXES LITTER THE FLOW. PRECIPITATION CHANCES WILL GREATLY DECREASE IN THIS TIME FRAME...BUT WILL NOT END. RATHER THE PRECIP CHANCE WILL RETREAT TO MAINLY THE MTNS. MORE SUN IS EXPECTED...AND 850 TEMPS WARM BACK INTO THE LOWER TEENS AND 1000-850 MB THICKNESS VALUES BACK NEAR 1370 M. THUS A RETURN TO NEAR NORMAL TEMPS IS EXPECTED. SATURDAY INTO SUNDAY THE NEXT TROUGH BEGINS TO MOVE IN...WITH GREATER LARGE SCALE LIFT AND DEEPER MOISTURE. THIS WILL INCREASE PRECIPITATION CHANCES THROUGHOUT MOST OF THE CWA AGAIN AND BRING WITH IT A SLIGHT COOL DOWN. THERE IS A SLIGHT AMOUNT OF INSTABILITY ASSOCIATED WITH THIS...SO A FEW THUNDERSTORMS MAY BE FOUND IN THE EAST ON SUNDAY AFTERNOON. MONDAY THE REGION IS UNDER A TROUGH AXIS...WITH CONTINUED RISK FOR SHOWERS AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS. /JCOTE && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH 06Z OVER THE MOUNTAINS OF NORTHERN IDAHO...AND OVER PORTIONS OF THE COLUMBIA BASIN IN RESPONSE TO AN UPPER LEVEL TROUGH OFF THE COAST BECOMING INCREASINGLY NEGATIVELY TILTED. AS THE COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM MOVES INLAND TONIGHT...MORE WIDESPREAD RAIN AND THUNDERSTORMS WILL LIKELY SPREAD INTO EASTERN WASHINGTON AND LINGER THROUGH AT LEAST 18Z. GIVEN THE FALLING TEMPERATURES AND MILD DEWPOINT TEMPERATURES...CEILINGS HAVE THE POTENTIAL TO DROP INTO THE MVF TO IFR RANGE BETWEEN 12Z AND 18Z AT THE SPOKANE...PULLMAN...AND COEUR DALENE TERMINALS. /GKOCH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 54 61 46 59 44 64 / 100 90 50 60 40 30 COEUR DALENE 54 59 45 57 43 63 / 100 100 50 60 40 30 PULLMAN 52 58 45 58 42 62 / 100 70 40 30 40 20 LEWISTON 58 65 50 65 48 67 / 60 70 30 30 30 20 COLVILLE 54 63 42 59 43 66 / 70 100 50 60 50 40 SANDPOINT 52 61 44 56 41 63 / 60 90 50 60 50 40 KELLOGG 52 57 44 53 42 60 / 60 90 50 60 50 40 MOSES LAKE 55 71 48 63 47 73 / 70 40 20 20 10 10 WENATCHEE 54 68 52 59 49 72 / 70 40 20 20 10 10 OMAK 54 71 45 61 45 71 / 70 50 20 30 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...FLOOD WARNING STEHEKIN RIVER AT STEHEKIN. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 600 AM PDT MON JUN 4 2007 WAZ042-051300- EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 600 AM PDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT SNOWMELT FROM RECENT HOT TEMPERATURES WILL COMBINE WITH SHOWERS AND THUNDERSTORMS TODAY TO PRODUCE A CONTINUED FLOOD THREAT ALONG THE STEHEKIN RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING ALONG THE STEHEKIN RIVER WILL BE LIKELY THROUGH TUESDAY. BEYOND TUESDAY...MUCH COOLER WEATHER WILL ALLEVIATE THE FLOOD POTENTIAL. IDZ001>004-026-027-WAZ031>038-041-043-044-051300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT... OROVILLE...WATERVILLE...MANSFIELD 600 AM PDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT EXPECT AN INCREASING CHANCE OF THUNDER TODAY WITH LOCALLY GUSTY WINDS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 50 km away, was scanning. The volume nearest the first event began at 03:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45618.